Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 15, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 17, 2013, 2:32 AM EST for Barrow County, Jackson County, Georgia. It took effect at Jan 18, 2013, 10:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 17, 2013, 2:32 AM EST (07:32 UTC)
- In effect from
- Jan 18, 2013, 10:00 PM EST
- Expired
- Jan 17, 2013, 6:21 AM EST
- In force
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Barrow County, GA, Jackson County, GA
The radar
The Atlanta radar (KFFC), 116 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Oconee River near Arcade (ACDG1). The gauge peaked at 9.44 ft at Jan 18, 2013, 3:00 AM EST.
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02217475, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
803 WGUS42 KFFC 170732 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 232 AM EST THU JAN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... MIDDLE OCONEE RIVER NEAR ARCADE AFFECTING BARROW AND JACKSON COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC013-157-172132- /O.NEW.KFFC.FL.W.0015.130119T0300Z-130119T1232Z/ /ACDG1.1.ER.130119T0300Z.130119T0600Z.130119T0632Z.NO/ 232 AM EST THU JAN 17 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE MIDDLE OCONEE RIVER NEAR ARCADE * FROM FRIDAY EVENING UNTIL SATURDAY MORNING. * AT 1 AM THURSDAY THE STAGE WAS 5.7 FEET...AND STEADY. * MINOR FLOODING IS FORECAST DUE TO ADDITIONAL RAINFALL TODAY. * FLOOD STAGE IS 16.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY LATE EVENING AND CONTINUE TO RISE TO NEAR 16.2 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * AT 16.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF PASTURE LAND AND A FEW DIRT ACCESS ROADS OCCURS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON SEP 22 2009. $$
2 follow-up statements
774 WGUS82 KFFC 171003 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 503 AM EST THU JAN 17 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE AFFECTING CATOOSA AND HAMILTON COUNTIES LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON AFFECTING GORDON... MURRAY AND WHITFIELD COUNTIES HIWASSEE RIVER NEAR HIAWASSEE AFFECTING TOWNS COUNTY COOSAWATTEE RIVER NEAR ELLIJAY AFFECTING GILMER COUNTY OOSTANAULA RIVER NEAR RESACA AFFECTING FLOYD AND GORDON COUNTIES OOSTANAULA RIVER NEAR CALHOUN AFFECTING FLOYD AND GORDON COUNTIES BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES MIDDLE OCONEE RIVER NEAR ARCADE AFFECTING BARROW AND JACKSON COUNTIES GAC213-313-180003- /O.CON.KFFC.FL.W.0002.000000T0000Z-000000T0000Z/ /ETNG1.1.ER.130114T1330Z.130116T0000Z.000000T0000Z.NO/ 503 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON * UNTIL FURTHER NOTICE. * AT 4 AM THURSDAY THE STAGE WAS 13.4 FEET...AND FALLING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * AT 14.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE WOODLANDS...PASTURE AND FIELDS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.2 FEET ON FEB 6 2010. $$ GAC313-180003- /O.CON.KFFC.FL.W.0003.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130114T1400Z.130117T0000Z.000000T0000Z.UU/ 503 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 4 AM THURSDAY THE STAGE WAS 23.0 FEET...AND FALLING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * AT 22.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. SOME AREAS CLOSER TO THE CREEK WILL BE UNDER 6 FEET OF WATER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.7 FEET ON JAN 8 2009. $$ GAC129-213-313-180003- /O.CON.KFFC.FL.W.0004.000000T0000Z-130120T1240Z/ /TLNG1.2.ER.130115T2300Z.130118T0000Z.130120T0640Z.NO/ 503 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR TILTON * UNTIL SUNDAY MORNING. * AT 4 AM THURSDAY THE STAGE WAS 22.7 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * AT 24.0 FEET...MODERATE FLOODING BEGINS. FLOODING EXPANDS INTO THE WOODLAND AREAS ALONG THE RIVER AND BEGINS TO FLOOD THE AGRICULTURAL AREAS DOWNSTREAM AND RIGHT BANK FROM THE BRACKETT RIDGE ROAD BRIDGE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.7 FEET ON JAN 9 2009. $$ GAC129-213-313-180002- /O.CON.KFFC.FL.W.0009.000000T0000Z-000000T0000Z/ /DLBG1.1.ER.130116T1000Z.130117T0900Z.000000T0000Z.UU/ 503 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON * UNTIL FURTHER NOTICE. * AT 4 AM THURSDAY THE STAGE WAS 19.9 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * AT 18.0 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS WITH THE PRIMARY IMPACT TO FARMLAND AND PASTURE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.3 FEET ON JAN 9 2009. $$ GAC047-TNC065-180002- /O.CON.KFFC.FL.W.0005.000000T0000Z-130119T0000Z/ /WCKG1.1.ER.130115T0315Z.130116T1530Z.130118T1800Z.UU/ 503 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE * UNTIL FRIDAY EVENING. * AT 4 AM THURSDAY THE STAGE WAS 12.4 FEET...AND FALLING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS FURTHER INTO THE WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. MINOR FLOODING OF THE CREEK ALSO EXPANDS MUCH FURTHER DOWNSTREAM AS IT CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.6 FEET ON MAR 11 2011. $$ GAC083-TNC065-180002- /O.CON.KFFC.FL.W.0001.000000T0000Z-130119T0800Z/ /ENGG1.1.ER.130114T0647Z.130115T1615Z.130119T0200Z.UU/ 503 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * FROM THIS AFTERNOON UNTIL LATE FRIDAY NIGHT. * AT 4 AM THURSDAY THE STAGE WAS 12.2 FEET...AND FALLING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO BEGIN RISING AGAIN THIS AFTERNOON RISING TO NEAR 12.9 FEET EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE FRIDAY. * AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.0 FEET ON NOV 11 2009. $$ GAC281-180002- /O.CON.KFFC.FL.W.0013.130117T2104Z-130118T0752Z/ /HWEG1.1.ER.130117T2104Z.130117T2300Z.130118T0152Z.UU/ 503 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE HIWASSEE RIVER NEAR HIAWASSEE * FROM LATE THIS AFTERNOON UNTIL LATE TONIGHT. * AT 3 AM THURSDAY THE STAGE WAS 5.4 FEET...AND STEADY. * MINOR FLOODING IS FORECAST TONIGHT DUE TO AN ADDITIONAL 1 TO 2 INCHES OF RAIN TODAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 10.6 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * AT 11.0 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO FIELDS AND WOODLANDS NEAR THE RIVER. SMALLER CREEKS AND TRIBUTARIES FLOWING INTO THE RIVER BEGIN TO BACK UP. SEVERAL TRAILER HOMES ON THE SOUTH END OF THE ENCHANTED VALLEY RESORT WILL BEGIN TO HAVE WATER UNDER THEM AND MAY DAMAGE SOME OUTBUILDINGS OR SHEDS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET ON AUG 26 2008. $$ GAC123-180002- /O.CON.KFFC.FL.W.0014.130117T2221Z-130118T1341Z/ /ELIG1.1.ER.130117T2221Z.130118T0300Z.130118T0741Z.UU/ 503 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE COOSAWATTEE RIVER NEAR ELLIJAY * FROM LATE THIS AFTERNOON UNTIL FRIDAY MORNING. * AT 3 AM THURSDAY THE STAGE WAS 4.5 FEET...AND FALLING. * MINOR FLOODING IS FORECAST TONIGHT DUE TO AN ADDITIONAL 1 TO 1 1/2 INCHES OF RAIN TODAY. * FLOOD STAGE IS 8.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 9.5 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT. * AT 10.0 FEET...MODERATE FLOODING BEGINS. FLOOD WATER SURROUNDS THE AMERICAN LEGION POST 82 ON LEGION ROAD...AND AFFECTS THE GEORGIA POWER SUBSTATION NEXT TO THE POST. SIGNIFICANT FLOODING EXPANDS OVER THE HAROLD HEFNER RIVER PARK...INCLUDING THE ATHLETIC FIELDS AND WALKING TRAIL. * THIS CREST COMPARES TO A PREVIOUS CREST OF 9.7 FEET ON JUL 16 2003. $$ GAC115-129-180002- /O.CON.KFFC.FL.W.0012.130117T1840Z-130121T0240Z/ /RSCG1.1.ER.130117T1840Z.130118T1800Z.130120T2040Z.NO/ 503 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE OOSTANAULA RIVER NEAR RESACA * FROM THIS AFTERNOON UNTIL SUNDAY EVENING. * AT 4 AM THURSDAY THE STAGE WAS 21.0 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 25.3 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * AT 24.0 FEET...MAINLY MINOR FLOODING OF LOW AREAS WILL OCCUR. * THIS CREST COMPARES TO A PREVIOUS CREST OF 26.2 FEET ON MAY 10 2003. $$ GAC115-129-180002- /O.CON.KFFC.FL.W.0007.000000T0000Z-000000T0000Z/ /CALG1.1.ER.130115T1445Z.130117T0930Z.000000T0000Z.UU/ 503 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE OOSTANAULA RIVER NEAR CALHOUN * UNTIL FURTHER NOTICE. * AT 4 AM THURSDAY THE STAGE WAS 22.4 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * AT 23.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE WOODLANDS...FIELDS AND PASTURES UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND THE WATER TREATMENT PLANT OFF MAULDIN ROAD. A BOAT RAMP AND PARKING LOT ON THE UPSTREAM AND RIGHT BANK SIDE OF THE GEORGIA HIGHWAY 136 CONNECTOR WILL BE UNDER AT LEAST 3 FEET OF WATER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 22.6 FEET ON NOV 12 2009. $$ GAC117-180002- /O.CON.KFFC.FL.W.0010.000000T0000Z-000000T0000Z/ /CMGG1.1.ER.130116T1445Z.130116T1445Z.000000T0000Z.UU/ 503 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING * UNTIL FURTHER NOTICE. * AT 3 AM THURSDAY THE STAGE WAS 3.0 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 6.1 FEET ON APR 5 2011. $$ GAC117-121-180002- /O.CON.KFFC.FL.W.0011.130117T2136Z-130119T0300Z/ /APHG1.1.ER.130117T2136Z.130118T1200Z.130118T2100Z.NO/ 503 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * FROM LATE THIS AFTERNOON UNTIL FRIDAY EVENING. * AT 4 AM THURSDAY THE STAGE WAS 5.2 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 7.5 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * AT 8.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 7.5 FEET ON DEC 1 2010. $$ GAC013-157-180002- /O.CON.KFFC.FL.W.0015.130119T0300Z-130119T1232Z/ /ACDG1.1.ER.130119T0300Z.130119T0600Z.130119T0632Z.NO/ 503 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE MIDDLE OCONEE RIVER NEAR ARCADE * FROM FRIDAY LATE EVENING UNTIL SATURDAY MORNING. * AT 3 AM THURSDAY THE STAGE WAS 5.7 FEET...AND STEADY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY EVENING AND CONTINUE TO RISE TO NEAR 16.2 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * AT 16.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF PASTURE LAND AND A FEW DIRT ACCESS ROADS OCCURS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON SEP 22 2009. $$
870 WGUS82 KFFC 171121 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 621 AM EST THU JAN 17 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... MIDDLE OCONEE RIVER NEAR ARCADE AFFECTING BARROW AND JACKSON COUNTIES GAC013-157-171151- /O.CAN.KFFC.FL.W.0015.000000T0000Z-130119T1232Z/ /ACDG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 621 AM EST THU JAN 17 2013 THE FLOOD WARNING IS CANCELLED FOR THE MIDDLE OCONEE RIVER NEAR ARCADE * AT 5 AM THURSDAY THE STAGE WAS 5.5 FEET...AND STEADY. * FLOOD STAGE IS 16.0 FEET. * ALTHOUGH THE RIVER WILL BEGIN RISING WITH ADDITIONAL RAINFALL TODAY...THE OCONEE RIVER AT ARCADE WILL STAY BELOW FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 17, 1:08 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 17, 1:08 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 108 AM EST THU JAN 17 2013 .PREV DISCUSSION... /ISSUED 1019 PM EST WED JAN 16 2013/ UPDATE... NO MAJOR CHANGES TO THE SHORT TERM PORTIONS OF THE FORECAST. I'VE MADE MINOR TWEAKS TO THE HOURLY TEMPERATURES AND POPS/WEATHER BASED UPON CURRENT TRENDS. STILL LOOKS LIKE A WINTER EVENT SETTING UP PARTICULARLY ACROSS THE HIGHER ELEVATIONS OF NORTH GEORGIA AS AN UPPER LOW ROTATES ACROSS THE AREA. WHILE FURTHER SOUTH WILL NOT HAVE SIGNIFICANT ACCUMULATIONS DUE TO THE WARM AIR IN PLACE INITIALLY...THERE WILL BE WINTER WEATHER IMPACTS EXPECTED. SEE THE WINTER WEATHER MESSAGE /ATLWSWFFC/ FOR DETAILS CONCERNING THE WINTER STORM WATCH FOR PORTIONS OF NORTH GEORGIA THURSDAY. PREV DISCUSSION... /ISSUED 653 PM EST WED JAN 16 2013/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... STATIC PATTERN THAT HAS PERSISTED ACROSS THE REGION IS ABOUT TO GET A SWIFT KICK OUT OF HERE AS A STRONG UPPER LOW/SHORT WAVE APPROACHES FROM THE WEST. MODELS CONTINUE TO SHOW THIS SYSTEM OPENING UP AND WEAKENING A BIT AS IT PASSES THURSDAY...BUT PLENTY OF MOISTURE IN PLACE OVER THE REGION WITH AMPLE COLD AIR TO THE NORTHWEST OF THE STATE FOR A SHOT OF WINTRY WEATHER ACROSS NORTH GEORGIA. MODERATE RAIN SPREADS NORTHEAST ACROSS THE FORECAST AREA LATE TONIGHT IN THE STRONG WARM/MOIST ADVECTION AHEAD OF THE APPROACHING SYSTEM. CURRENT FLOOD WATCH WILL BE CONTINUED THROUGH THE DAY THURSDAY...SEE THE HYDRO SECTION BELOW AND THE FLOOD WATCH STATEMENT /ATLFFAFFC/ FOR DETAILS CONCERNING THE FLOOD THREAT. AS THE UPPER LOW MOVES ACROSS DURING THE DAY...COLD AIR ALOFT BEGINS TO PROVIDE A SUITABLE ENVIRONMENT FOR A MIXTURE OF RAIN AND SNOW ACROSS NORTH GEORGIA. LOWEST LEVELS REMAIN TOO WARM FOR THIS TO REACH THE GROUND INITIALLY AS WE START THE DAY...BUT COOLER AIR IN THE LOWER LAYERS SPREADS IN FROM THE NORTHWEST THROUGH THE DAY ALLOWING A RAIN/SNOW MIXTURE TO SPREAD SOUTHEAST AS WELL...REACHING AS FAR SOUTH AS THE ATLANTA METRO AREA BY LATE AFTERNOON. WE ARE STILL NOT EXPECTING SIGNIFICANT ACCUMULATIONS IN THE ATLANTA AREA BUT WILL LIKELY SEE SOME EVENTUAL ACCUMULATIONS FARTHER NORTH. SEE THE WINTER WEATHER MESSAGE /ATLWSWFFC/ FOR DETAILS CONCERNING THE WINTER STORM WATCH FOR PORTIONS OF NORTH GEORGIA THURSDAY. MOISTURE EXITS QUICKLY THURSDAY NIGHT WITH MUCH COLDER...BUT DRY... AIR MASS FILLING IN BEHIND. 20 LONG TERM /FRIDAY THROUGH WEDNESDAY/... MADE ONLY MINOR CHANGES TO TEMPS AND CLOUDS THROUGH THE EXTENDED AS GFS AND ECMWF CONTINUE TO SHOW GOOD AGREEMENT... WITH A COOL DOME OF DRY HIGH PRESSURE DOMINATING THROUGH THE LONG TERM. THIS WILL GIVE US A NORTHWEST FLOW ALOFT... USHERING IN A MUCH DRIER AND COLDER AIR MASS... WHICH WILL BRING MORE SEASONABLE TEMPERATURES BACK TO THE REGION FOR THIS WEEKEND AND EARLY NEXT WEEK. 39 HYDROLOGY... ALL GUIDANCE AND HPC ARE IN FAIRLY GOOD AGREEMENT WITH ANOTHER ROUND OF 1 TO 2 INCHES OF PRECIP EXPECTED FROM TONIGHT THROUGH THURSDAY EVENING ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...WITH SOME ISOLATED HIGHER AMOUNTS POSSIBLE. MANY RIVERS AND STREAMS ACROSS NORTH GEORGIA CONTINUE TO EXPERIENCE FLOODING... AND WITH THESE RAINFALL AMOUNTS... EXPECT A FEW MORE TO POSSIBLY EXPERIENCE FLOODING. THEREFORE... WILL CONTINUE WITH THE FLOOD WATCH FOR NORTH GEORGIA THAT INCLUDES THE NORTH METRO ATLANTA THROUGH THURSDAY EVENING. THE RAINS WILL FINALLY PUSH EAST OF THE AREA BY MID TO LATE THURSDAY EVENING...WITH A MUCH DRIER AIR MASS SPREADING IN BEHIND A DEPARTING COLD FRONT. 20/39 && .AVIATION... 06Z UPDATE... PRIMARY CONCERN THIS FCST IS CHC FOR FROZEN PRECIP THURS AFTERNOON AND EVENING. EXPECT PERIODS OF RAIN WITH IFR CIGS AND VSBYS TO CONTINUE THROUGH THE DAY INTO THE AFTERNOON AFTER WHICH UPPER STORM SYSTEM WILL MOVE IN AND COOL TEMPERATURES ALOFT. COULD SEE SNOW MIX WITH RAIN AROUND 22Z NORTH OF ATL TO GVL LINE. SFC WINDS WILL BE STRONG IN THE AFTERNOON/EVENING AS SFC LOW PRESSURE MOVES EAST ROUGHLY ALONG I-20/I-85. NORTH GA AIRPORTS WILL SEE NW WINDS SHIFT TO SW BY 17Z THEN BACK TO NW AROUND 22Z AT 15-20KTS WITH GUSTS TO 30KTS THRU THE EVENING. PRECIP AND CLOUDS SHOULD CLEAR OUT RAPIDLY AROUND 03-05Z AS SYSTEM LIFTS OUT. //ATL CONFIDENCE...06Z UPDATE... MEDIUM TO LOW CONFIDENCE ON LIKELIHOOD OF SNOW OVER NORTH GA. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 32 51 29 / 100 70 5 0 ATLANTA 50 30 51 34 / 100 30 5 0 BLAIRSVILLE 46 25 48 27 / 100 70 5 0 CARTERSVILLE 47 27 48 28 / 100 30 5 0 COLUMBUS 56 30 53 33 / 100 10 5 0 GAINESVILLE 51 29 49 31 / 100 70 5 0 MACON 58 33 55 30 / 90 20 5 0 ROME 44 28 46 28 / 100 30 5 0 PEACHTREE CITY 51 28 50 24 / 100 20 5 0 VIDALIA 64 35 57 34 / 70 20 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE... COBB...DADE...DAWSON...DEKALB...FANNIN...FLOYD...FORSYTH... GILMER...GORDON...GWINNETT...HALL...HARALSON...JACKSON... LUMPKIN...MADISON...MURRAY...NORTH FULTON...PAULDING...PICKENS... POLK...TOWNS...UNION...WALKER...WHITE...WHITFIELD. WINTER STORM WATCH FROM THIS AFTERNOON THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS... UNION...WALKER...WHITE...WHITFIELD. && SHORT TERM...TDP LONG TERM....17 AVIATION...SNELSON
Hazardous weather outlook, Jan 16, 8:07 PM EST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 807 PM EST WED JAN 16 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 807 PM EST WED JAN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...FLOODING POTENTIAL CONTINUES ACROSS NORTH GEORGIA TONIGHT... GULF MOISTURE WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT. A STATIONARY FRONT ACROSS NORTH GEORGIA WILL BE THE FOCUS FOR WIDESPREAD RAIN WHICH COULD PRODUCE AN ADDITION 1 TO 2 INCHES THROUGH TONIGHT. THIS WILL KEEP THE RISK OF FLOODING OF SMALL STREAMS...RIVERS AND LOW LYING AREAS ACROSS NORTH GEORGIA. FOR THIS REASON A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH GEORGIA THROUGH THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... RAIN WILL CONTINUE THURSDAY WITH ADDITIONAL AMOUNTS OF UP TO 1 INCH ACROSS NORTH GEORGIA. AMOUNTS WILL BE LIGHTER ACROSS CENTRAL AND SOUTH GEORGIA. ARCTIC AIR WILL BEGIN TO SPREAD INTO GEORGIA THURSDAY AFTERNOON. THIS WILL CAUSE THE RAIN TO CHANGE TO SNOW ACROSS NORTH GEORGIA THURSDAY AFTERNOON AND INTO THURSDAY EVENING. TWO TO FOUR INCHES OF SNOW ARE POSSIBLE OVER THE NORTHEAST GEORGIA MOUNTAINS WITH LESSER AMOUNTS ELSEWHERE. PLEASE REFER TO THE LATEST WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:01 AM EST | Winter Storm Warning | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more | 19 hr |
| Jan 17, 3:01 AM EST | Winter Weather Advisory | FFC | Banks, Barrow, Bartow, Carroll, Cherokee, Cobb and 14 more | 19 hr |
| Jan 17, 1:13 PM EST | River Flood Warning | FFC | Forsyth | 10 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.